My mom gets "morning sickness," Has anyone else experienced this with a parent? - AgingCare.com

My mom gets "morning sickness," Has anyone else experienced this with a parent?

Follow
Share

I written before and thank you for your input. Mom gets "morning sickness" almost every day and then it discipates after a while. Also as of late if a word is said and she "thinks" it's an "argument" she goes into a "stress attack or anxiety attack" but this too after I give her a Bayer 81 aspirin goes away and she is fine again. What I've found is I can't contradict her, she thinks it's the start of an argument. Also the "constipation" issue hasn't changed thinks she is constipated but isn't and won't admit after she "went" after a few hours - says she hasn't gone. But when it happens she acknowledges it has and is happy but then forgets. So I avoid the issue as best I can and make sure she does go and there is no problem.

7

Answers

Show:
Personally, I would call her doctor. I think I am pretty smart, but I have learned a lot over the years, and it is better safe than sorry, so I Always check with her doctor and they are very willing to help.It will depend on her health conditions, her medications,etc. I don’t get the concept of giving her an aspirin since they can irritate the stomach?

Hope me this may help.
Helpful Answer (0)
Reply to Mimi58
Report

WillyB… is your Mom eating before she takes her morning meds? If not this may be the culprit. I take meds in the morning (can't take aspirin...highly allergic) and found that if I don't eat prior to the time I take my meds I get stomach cramps and nausea which go away after I eat, even it if it just toast. Just a thought....
Helpful Answer (0)
Reply to Dusti22
Report

I know this is an old thread but when I developed an ulcer it felt exactly like morning sickness. If it is acid reflux, try having her sleep on an incline. You can help reflux if you prop her mattress up with soup or tomato cans or maybe have her sleep in a recliner. Also try to prevent her from lying down less than two hours after a meal. I would also ask her health care provider about the aspirin. Can she stop taking it? If it can't be stopped, can she use coated aspirin instead?
Helpful Answer (1)
Reply to Marcia7321
Report

WillyB, wonder if Mom has acid reflux as that can make you feel like throwing up. If Mom is able to take Tums with her doctor's permission, have her take 2 before going to bed. It helps me :)

Thus if Tums helps Mom, you will need to go on-line to find an acid reflux list of foods to avoid. My main food issue are tomatoes which I really love :(
Helpful Answer (0)
Reply to freqflyer
Report

It could be the aspirin. She may have become sensitive to it. Aspirin will cause stomach ulcers. Even some pain meds have aspirin. My Mom couldn't take anything with it.
Helpful Answer (2)
Reply to JoAnn29
Report

Good advice BarbBrooklyn..My mom had started to give my dad a tic tac he used to think it was a pill & would be happy after getting his tic tac lol!
Helpful Answer (2)
Reply to mollymaid2
Report

Willy, does mom have dementia?
I think one of the best pieces of advice I've gotten here is to respond the the feeling, not the facts. " oh mom, I'm so sorry you're not feeling well. Here is the pill doctor B gave you for that problem".

Since she's responding well to a baby aspirin as placebo, I'd get some candies of different colors and put them in different bottles with labels you generate on the computer. " to be taken as needed. For constipation. Nausea. Etc.
Helpful Answer (2)
Reply to BarbBrooklyn
Report